MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 72007
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 07/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2024 to treat lower back pain.The patient had participated in a successful trial phase with nalu prior to the implant.The patient was also an active participant in choosing the location for the implant per a wear study performed with nalu.The implantable pulse generator (ipg) was placed in the lower back area at the patient's chosen location, however the patient later reported discomfort at the site and requested explant.A full system explant was performed on (b)(6) 2025 per the patient's request.
 
Additional Manufacturer Narrative
The patient is reported to have a very high bmi and uses a back brace over the location of the nalu implant.Despite participating in a wear study and choosing the location for the implant, the patient later reported that the use of the brace over the implant caused the leads to be uncomfortable.The patient reports receiving good therapy from the system, but that the discomfort outweighed the relief.It is possible that the amount of lead coil was different between the trial and permanent implant, thus causing a false sense of comfort during the trial phase.Additionally, the wear study is primarily for identifying the location of the ipg and thus the external wearables.During the wear study the leads are not addressed.The location of discomfort for this patient is specifically noted to be at the lead coils.Patient use of a back brace at the site was an unanticipated comfort factor in placing the implant.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
chelsea gutierrez
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7144010608
MDR Report Key22768333
Report Number3015425075-2025-00247
Device Sequence Number9585507
Product Code GZF
UDI-Device Identifier00812537037387
UDI-Public(01)00812537037387(11)240830(17)270830(10)9457784
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number72007
Device Catalogue Number72007
Device Lot Number9457784
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Initial Report FDA Received Date08/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown